Send to:

Choose Destination
See comment in PubMed Commons below
Intern Med. 2014;53(11):1131-5. Epub 2014 Jun 1.

Nephrotic-range proteinuria and interstitial nephritis associated with the use of a topical loxoprofen patch.

Author information

  • 1Department of Nephrology, Yokosuka Kyosai Hospital, Japan.


A 76-year-old woman with a history of lumbar fracture and marked proteinuria, bilateral pitting edema, malaise and pruritus was referred for an evaluation of an impaired renal function. A renal biopsy led to a tentative diagnosis of acute interstitial nephritis (AIN) with minimal change disease caused by nonsteroidal anti-inflammatory drugs (NSAIDs). Following the discontinuation of oral NSAIDs, the patient's symptoms disappeared spontaneously. However, nephrotic-range proteinuria relapsed one month after discharge, following loxoprofen patch use. The withdrawal of the topical loxoprofen patches once again resulted in the disappearance of all symptoms. This is the first case report of nephrotic-range proteinuria and AIN secondary to topical NSAID patch use.

[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Write to the Help Desk